Hail, Sherman
- When
- August 25, 11:01 AM MST
- Where
- Sherman County, 1 mi S of Goodland
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.333, -101.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 25, 1:00 AM MST, 10 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 AM MDT FRI AUG 25 2006 .DISCUSSION...MID/UPPER RIDGE REMAINS PLANTED ACROSS TEXAS WITH ONE SHORT WAVE TROUGH MOVING EAST ACROSS THE NORTHERN PLAINS AND ANOTHER TROUGH BUILDING INTO THE GREAT BASIN AREA. A COLD FRONT WAS MOVING RAPIDLY SOUTH ACROSS NORTHWEST KANSAS AND SHOULD MOVE SOUTH OF THE FORECAST AREA PRIOR TO SUNRISE. TODAY/TONIGHT...320K ISENTROPIC LIFT/H7 WAA WILL BE ON THE INCREASE AS SFC BOUNDARY SETTLES SOUTH ACROSS SOUTHWEST KANSAS AND A SHORT WAVE TROUGH LIFTS NORTHEAST AROUND H5 RIDGE OVER MID LEVEL BAROCLINIC ZONE LOCATED ACROSS THE CENTRAL HIGH PLAINS. THIS ADDS HIGH CONFIDENCE IN MUCH COOLER TEMPERATURES WITH LIMITED INSOLATION/LOW LEVEL CAA IN POST FRONTAL UPSLOPE REGIME. HIGHS WILL LIKELY REMAIN IN THE 70S ACROSS MUCH OF THE WESTERN ZONES. THE DIFFICULTY FOR TODAY WILL BE PRECIPITATION COVERAGE THIS AFTERNOON. THE AXIS OF SFC BASED INSTABILITY WILL BE SHUNTED SOUTH OF THE FORECAST AREA ALONG/IMMEDIATELY BEHIND SURGING COLD FRONT. RIGHT ENTRANCE REGION TO H3 JET/H7-H3 DIV Q SUPPORT POST-FRONTAL PRECIPITATION AND INCREASED POPS BY LATE AFTERNOON CARRYING A LIKELY MENTION ACROSS THE SOUTH/SOUTHEAST ZONES THROUGH THE EARLY EVENING HOURS BEFORE THE FOCUS SHIFTS EAST/SOUTHEAST AWAY FROM THE AREA. SATURDAY/SATURDAY NIGHT...SUBSIDENCE IS EXPECTED EARLY SATURDAY BEFORE LARGE SCALE ASCENT INCREASES ACROSS THE WESTERN ZONES LATE IN THE PERIOD AS POSITIVELY TILTED H5 TROUGH DEVELOPS EASTWARD INTO THE ROCKIES. THEREFORE ADJUSTED POPS BY LOWERING THEM IN THE MORNING HOURS AND REINTRODUCING THEM ACROSS THE WESTERN THIRD OF THE FORECAST AREA LATE IN THE PERIOD AND CONTINUING A CHANCE MENTION THROUGH THE OVERNIGHT HOURS. ANOTHER UNSEASONABLY COOL DAY IS EXPECTED WITH HIGHS IN THE 70S ACROSS THE WEST AND AROUND 80 IN THE EAST. SUNDAY/SUNDAY NIGHT...THE TROUGH OVER THE ROCKIES WILL TRANSLATE EASTWARD INTO THE CENTRAL PLAINS BRINGING INCREASING CHANCES FOR DEEP MOIST CONVECTION DURING BOTH PERIODS. UNSEASONABLY COOL CONDITIONS WILL PERSIST WITH LIMITED INSOLATION/WIDESPREAD PRECIPITATION POSSIBLE THROUGH SUNDAY NIGHT. DAYS 4 THROUGH 7...NO CHANGES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1009 AM MDT FRI AUG 25 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1109 AM CDT FRI AUG 25 2006 /1009 AM MDT FRI AUG 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. SOME STORMS MAY BECOME SEVERE IN NORTHEAST COLORADO. THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY...HOWEVER AT THIS TIME STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MCGUIRE/JDK
The Goodland radar (KGLD), 4 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533015.